Anti Depressant Medication

Patient

Q: I was diagnosed with depression when my first child was 11 months old in August of 2008 and started taking Sertraline 50. This improved my state of mind and besides the initial nausea, decreased sex drive and heart palpitations, I felt great. I stopped for a whole month in November 2009 and then we started trying for a second child in December. We fell start away so whilst pregnant and after my second child was born in August 2010 I was medication free but then I think with the stress of two children, I decided to go back on Sertraline 50 in early 2011. It was sometime after that I started experiencing SEVERE cravings for sugar and junk food which caused me to put on 5 kilos! I went to my doctor in November of 2013 and he recommended I start taking Cymbalta 30. I started experiencing symptoms such as severe fatigue, fogginess in the brain, sweating on my face, low pain threshold, again low sex drive and unusual dreams however although I didn't experience food cravings and lost the weight I had gained, I felt I wasn't coping as well as when I was on the Sertraline. I put up with it until May of this year and my doctor then suggested I stay on Cymbalta but alternate with the 60mg, so one day I take the 30mg then the next I take the 60mg. I have resigned to the fact that whilst on anti depressant medication, I will never get back my sex drive however I started again with the food cravings, having now put on another 5 kilos and also have really bad night sweats. I am thinking about going on Pristiq as another alternative but not sure to go on a 30mg or 50mg? The 30mg seems to not help with my ability to cope but doesn't make me put on weight however the 50 helps me cope better but makes me put on weight. ARGGH! I would also like to go off the medication all together and try a more natural alternative such as St John's Wart however I've been told I cant be on the pill while taking that. I love and adore my children but both my husband and I don't want any more. I would love my husband to have a vasectomy so I can try the St Johns however he isn't keen so the pill is my only alternative. Do you recommend I try Pristiq but what dosage do you suggest? Or any other advice would be appreciated. Many thanks, Lara

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews